Oregon, 2013High Wind in Oregon, December 1 to 2, 2013
December 1 to 2, 2013 · NWS MFR · 2 events in 2 counties and zones
A strong cold front brought high winds to portions of south central Oregon.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought high winds to portions of south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 1, 8:07 PM PST, 53 minutes earlier.
Area forecast discussion, Dec 1, 8:07 PM PST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
807 PM PST SUN DEC 1 2013
.UPDATE...NO CHANGES HAVE BEEN MADE TO THE PREVIOUS FORECAST
PACKAGE. MAIN FOCUS OF EFFORTS TONIGHT WILL FOCUS ON THE INCOMING
FRONT AND THE POSSIBLE NEED FOR SNOW HEADLINES FOR THE WEST SIDE.
SEE THE PREVIOUS FORECAST FOR DETAILS.
&&
.AVIATION...WARM FRONTAL MOISTURE IS AFFECTING THE AREA TONIGHT AND
THERE IS A MIX OF VFR AND MVFR CONDITIONS INLAND...WITH MOSTLY IFR
WITH SOME MVFR CONDITIONS AT THE COAST. MOUNTAIN OBSCURATION WILL
AFFECT AREAS MAINLY FROM THE CASCADES WESTWARD. RAIN IS SPREADING
INLAND AND MOUNTAIN OBSCURATION WILL EVENTUALLY AFFECT THE ENTIRE
FORECAST AREA. OVERNIGHT...WINDS WILL INCREASE AND IFR CONDITIONS
WILL CONTINUE AT THE COAST...WHILE CONDITIONS AT INLAND TERMINALS
DROP TO IFR/MVFR. ADDITIONALLY...WINDS AND ASSOCIATED
TURBULENCE...POTENTIALLY SEVERE...WILL INCREASE EAST OF THE
CASCADES AND OVER MOST OF THE HIGH TERRAIN IN THE FORECAST AREA.
FREEZING LEVELS WILL DROP SHARPLY OVERNIGHT AND MONDAY MORNING
BEHIND A POTENT COLD FRONT...AND SNOW COULD BEGIN TO REDUCE
VISIBILITIES AROUND WEST SIDE HIGHER TERRAIN AND MUCH OF THE EAST
SIDE BY LATE MONDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 255 PM PST SUN DEC 1 2013/
CORRECTED TO ADD TURBULENCE WORDING TO AVIATION SECTION.
SHORT TERM...A WARM FRONT IS LOCATED JUST NORTH OF THE AREA. THIS IS
BRINGING LIGHT RAIN TO PORTIONS OF THE COAST AND UMPQUA VALLEY,
MAINLY IN NORTHERN COOS AND DOUGLAS COUNTIES. RAIN IS EXPECTED TO
SHIFT SOUTHWARD INTO THE COAST, UMPQUA AND CASCADES THIS EVENING. THEN
A STRONG COLD FRONT THAT WILL PUSH INTO THE AREA LATE TONIGHT AND
MONDAY.
THIS FRONT IS EXPECTED TO BRING MODERATE TO LOCALLY HEAVY
PRECIPITATION FROM THE CASCADES WEST MONDAY MORNING INTO MONDAY
AFTERNOON WITH LIGHT TO MODERATE PRECIPITATION ON THE EAST SIDE.
SNOW LEVELS WILL BEGIN AROUND 5500 TO 6000 FEET THEN LOWER WITH
AND BEHIND THE FRONTAL PASSAGE . INITIALLY HIGHER MOUNTAIN PASSES
WILL BE IMPACTED BY SNOW MONDAY MORNING AND AFTERNOON. GREATEST
SNOW ACCUMULATIONS ARE EXPECTED NEAR DIAMOND LAKE AND CRATER LAKE
WHICH ARE EXPECTED TO SEE MODERATE TO LOCALLY HEAVY SNOW MONDAY
MORNING INTO MONDAY AFTERNOON, FOLLOWED BY LIGHT SNOW SHOWERS
MONDAY NIGHT. OTHER AREAS IN THE CASCADES AND SISKIYOUS WILL SEE
LIGHT TO MODERATE SNOW AMOUNTS WITH SNOW LEVELS LOWERING DURING
THE DAY MONDAY INTO MONDAY EVENING.
AS THE UPPER TROUGH MOVES DOWN OVER THE AREA MONDAY EVENING AND
NIGHT IT WILL BRING LIGHT SHOWERS ALONG WITH SNOW LEVELS LOWERING TO
SOME WESTERN VALLEY FLOORS. SHOWERS WILL BRING SOME LIGHT SNOW
ACCUMULATIONS TO LOWER MOUNTAIN PASSES SUCH AS SEXTON SUMMIT AND
TO SOME WESTERN VALLEYS AND FOOTHILLS. EXPECT MOST WESTERN VALLEY
FLOORS TO SEE A HALF INCH OR LESS OF SNOW. HOWEVER VALLEY
LOCATIONS WHERE UPSLOPE NORTHWEST FLOW IS ENHANCED, SUCH AS NEAR
ASHLAND, MAY SEE UP TO AN INCH OF SNOW. ALSO AREAS IN THE SOUTHERN
OREGON CASCADES FOOTHILLS CAN EXPECT LIGHT SNOW MONDAY NIGHT.
STRONG AND GUSTY WINDS ARE ALSO EXPECTED AHEAD OF AND WITH THIS
FRONT OVER THE HIGHER MOUNTAINS AND INTO PORTIONS OF THE EAST
SIDE, ESPECIALLY NEAR SUMMER LAKE AREA. WINDS WILL INCREASE AHEAD
OF THE FRONT THIS EVENING THROUGH MONDAY MORNING AND PERSIST INTO
MONDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED LATE TONIGHT INTO
MONDAY MORNING AS A 700 MB JET OF 60 TO 70 KT MOVES ACROSS THE
AREA FROM NORTH TO SOUTH. WINDS ARE THEN EXPECTED TO DECREASE
BEHIND THE FRONT LATE MONDAY AFTERNOON.
ON TUESDAY A COLD ARCTIC TROUGH DIGS SOUTHWARD WITH NORTHERLY FLOW
DEVELOPING ACROSS THE AREA. THIS WILL BRING DRYING CONDITIONS WITH
ONLY ISOLATED TO SCATTERED LIGHT SHOWERS OVER THE AREA, MAINLY
FROM THE CASCADES EAST. HOWEVER AS THE COLD ARCTIC AIR MASS
SETTLES INTO THE REGION, EXPECT COLD TEMPERATURES ACROSS THE CWA.
LONG TERM...WEDNESDAY THROUGH SUNDAY...AN ARCTIC AIR MASS WILL CONTINUE TO
AFFECT THE FORECAST AREA THROUGH THE WEEK...WITH BOTH DAYTIME HIGHS
AND OVERNIGHT LOWS 10 TO 20 DEGREES BELOW NORMAL. LOOKING AT SURFACE
WINDS AND POTENTIAL CLOUD COVER...IT SEEMS THURSDAY AND FRIDAY
MORNING WILL FEATURE THE COLDEST TEMPERATURES OF THE WEEK DUE TO
MOSTLY CLEAR SKIES AND LIGHT OVERNIGHT WINDS. A 1972 ARCTIC BLAST
SET MANY OF THE RECORDS FOR DEC 5 UNDER A SIMILAR SITUATION...BUT
SOME LOCATIONS THURSDAY MORNING COULD GET VERY CLOSE TO THOSE
RECORDS...INCLUDING MEDFORD AND ROSEBURG WHERE RECORDS FOR DEC 5
STAND AT 18F. FARTHER EAST...OVERNIGHT LOWS WILL DROP TO NEAR-
ZERO TERRITORY OR BELOW THURSDAY AND FRIDAY MORNING BUT THESE
WONT REACH RECORD VALUES.
THE DIFFICULTY WITH FORECASTING VERY COLD LOW TEMPERATURES IN WEST
SIDE VALLEYS IS CLOUD COVER. EVEN THOUGH MODELS SUGGEST DRY
CONDITIONS AND LIMITED LARGE-SCALE CLOUD COVER...LOCALIZED FREEZING
FOG IS A POSSIBILITY...AND THIS WILL MODERATE TEMPERATURES SOME AND
KEEP US LIKELY IN THE 20S. SO CONFIDENCE IS NOT VERY HIGH ON THE
ABSOLUTE VALUES OF THE LOW TEMPERATURES WEST OF THE CASCADES. EVEN
SO...EVERYONE SHOULD PREPARE THEIR HOUSES/PIPES FOR THE UPCOMING
COLD AIR MASS TO AVOID PREVENTABLE DAMAGE.
MODELS DIVERGE SOME ON WHAT HAPPENS FROM FRIDAY ONWARD. THE EC SHOWS
A SHORTWAVE ROUNDING THE HIGH-AMPLITUDE RIDGE OVER THE NORTHEAST
PACIFIC...AND DIVING SOUTH ALONG THE COAST. THIS WOULD RESULT IN A
GOOD CHANCE FOR SNOWFALL ACROSS MUCH OF THE FORECAST
AREA...INCLUDING WEST SIDE VALLEYS AND EVEN PERHAPS THE COAST. OF
COURSE THIS SITUATION IS RARE AND THE FORECAST DOES NOT COMPLETELY
REFLECT THIS SOLUTION. ON THE OTHER HAND...THE GFS DEPICTS A MUCH
DRIER AND SOMEWHAT WARMER SOLUTION TO LATE THIS WEEK AND INTO THE
WEEKEND. WEVE DECIDED TO INCLUDE AT LEAST A SLIGHT CHANCE OF SNOW
FOR MUCH OF THE FORECAST AREA FROM FRIDAY INTO SATURDAY. THIS
SITUATION BEARS MONITORING...AND IT WILL BE INTERESTING TO SEE
WHETHER SOLUTIONS BEGIN TO CONVERGE OVER THE NEXT DAY OR SO.
AVIATION...BASED ON THE 01/18Z TAF CYCLE.
WARM FRONTAL MOISTURE IS AFFECTING THE AREA TODAY AND THERE IS A MIX
OF VFR AND MVFR CONDITIONS INLAND...WITH MOSTLY IFR CONDITIONS AT
THE COAST. MOUNTAIN OBSCURATION WILL AFFECT AREAS MAINLY FROM THE
CASCADES WESTWARD TODAY. TONIGHT...RAIN SPREADS INLAND AND MOUNTAIN
OBSCURATION WILL BEGIN TO AFFECT THE ENTIRE FORECAST AREA. IFR
CONDITIONS WILL CONTINUE AT THE COAST TONIGHT...WHILE AFTERNOON MVFR/VFR
CONDITIONS AT INLAND TERMINALS DROP TO IFR/MVFR. ADDITIONALLY...WINDS
AND ASSOCIATED TURBULENCE...POTENTIALLY SEVERE...WILL INCREASE
EAST OF THE CASCADES AND OVER MOST OF THE HIGH TERRAIN IN THE
FORECAST AREA. FREEZING LEVELS TONIGHT WILL DROP SHARPLY TONIGHT
AND MONDAY MORNING BEHIND A POTENT COLD FRONT...AND SNOW COULD
BEGIN TO REDUCE VISIBILITIES AROUND WEST SIDE HIGHER TERRAIN AND
MUCH OF THE EAST SIDE BY LATE MONDAY MORNING. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST MONDAY FOR ORZ030-031.
WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM PST MONDAY FOR
ORZ027-028.
CA...HIGH WIND WARNING UNTIL 4 PM PST MONDAY FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM MIDNIGHT
TONIGHT TO 7 AM PST MONDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO
7 AM PST MONDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST MONDAY FOR
PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST TUESDAY
FOR PZZ350.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST MONDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST TUESDAY
FOR PZZ376.
BPN/CMC/NSKIn the hours before
Special weather statement, Dec 1, 3:19 PM PST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST SUN DEC 1 2013
ORZ021-022-030000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
319 PM PST SUN DEC 1 2013
...VERY COLD WEATHER EXPECTED NEXT WEEK...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY.
PRECIPITATION IS EXPECTED TO BE RAIN AT THE COAST THROUGH MONDAY,
HOWEVER BY TUESDAY MORNING IT MAY BE COLD ENOUGH TO SEE LIGHT SNOW
IN THE COASTAL MOUNTAINS AND PERHAPS EVEN SOME PATCHY SNOW
ACCUMULATIONS AT SEA LEVEL. THE AIRMASS WILL DRY OUT AND BECOME
VERY COLD TUESDAY NIGHT THROUGH THE REST OF THE WEEK. LOW
TEMPERATURES WILL BE DOWN INTO THE 20S OVER MUCH OF THE COAST WITH
THE COLDEST MORNING EXPECTED ON THURSDAY.
IT IS CERTAIN THAT COLD WEATHER IS COMING TO THE COAST. RESIDENTS
SHOULD PREPARE FOR A HARD FREEZE THIS WEEK EVEN OUT TO THE
BEACHES. CONFIDENCE IN SNOWFALL IS LOWER, BUT TRAVELERS SHOULD
ALSO BE PREPARED FOR THE POSSIBILITY OF LIGHT SNOW EARLY TUESDAY,
ESPECIALLY IF HEADING INLAND.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
ORZ023>026-030000-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...
GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS...
CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
319 PM PST SUN DEC 1 2013
...VERY COLD WEATHER THIS WEEK WITH LIGHT SNOW POSSIBLE IN THE
VALLEYS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY.
PRECIPITATION IS EXPECTED TO BE RAIN IN THE VALLEYS THROUGH MONDAY
AFTERNOON, HOWEVER BY MONDAY NIGHT AND TUESDAY IT WILL BE COLD
ENOUGH THAT SNOW MAY FALL ALL THE WAY TO THE VALLEY FLOORS.
THE AIRMASS WILL THEN DRY OUT AND BECOME VERY COLD TUESDAY NIGHT
THROUGH THE REST OF THE WEEK. LOW TEMPERATURES WILL BE WELL DOWN
INTO THE 20S OVER SOUTHWEST OREGON VALLEYS WITH HIGHS IN THE LOW
TO MID 30S. THURSDAY MORNING IS EXPECTED TO THE BE THE COLDEST
TIME WHEN LOWS IN THE MID TO UPPER TEENS ARE POSSIBLE.
IT IS CERTAIN THAT VERY COLD WEATHER IS COMING TO SOUTHWEST
OREGON THIS WEEK. CONFIDENCE IN SNOWFALL IS LOWER, BUT RESIDENTS
AND TRAVELERS SHOULD ALSO BE PREPARED FOR THE POSSIBILITY OF
LIGHT SNOW EARLY TUESDAY WHICH COULD IMPACT TRAVEL.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
ORZ027-028-030000-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
319 PM PST SUN DEC 1 2013
...MODERATE SNOW MONDAY FOLLOWED BY VERY COLD WEATHER IN THE
MOUNTAINS THIS WEEK...
A STRONG COLD FRONT WILL MOVE THROUGH THE MOUNTAINS MONDAY. SNOW
LEVELS WILL FALL RAPIDLY DURING THE DAY WITH RAIN CHANGING TO SNOW
AROUND CRATER AND DIAMOND LAKES BY LATE MORNING AND THEN LAKE OF
THE WOODS AND SISKIYOU SUMMIT BY EVENING. SEE PDXWSWMFR FOR
DETAILS ON EXPECTED SNOWFALL AND IMPACTS.
THE AIRMASS WILL THEN DRY OUT AND BECOME VERY COLD TUESDAY NIGHT
THROUGH THE REST OF THE WEEK. LOW TEMPERATURES IN THE SINGLE
DIGITS WILL BE COMMON WITH SOME BELOW ZERO READINGS LIKELY. IN
ADDITION, WIND CHILLS WILL BE WELL BELOW ZERO AT TIMES OVER
EXPOSED AREAS.
SNOW FOLLOWED BY VERY COLD TEMPERATURES IS CERTAIN IN THE
MOUNTAINS THIS WEEK. TRAVELERS SHOULD BE PREPARED FOR WINTRY
DRIVING CONDITIONS AS WELL AS DANGEROUSLY COLD WEATHER.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
CAZ083-084-ORZ029-030000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...
ALTAMONT...KLAMATH FALLS
319 PM PST SUN DEC 1 2013
...LIGHT SNOW POSSIBLE MONDAY NIGHT FOLLOWED BY BITTERLY COLD
WEATHER THE REST OF THE WEEK...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER MONDAY.
BREEZY SOUTHWEST WINDS AND RAIN ARE EXPECTED THROUGH MONDAY
AFTERNOON, BUT WINDS WILL SHIFT TO NORTHWEST AND RAIN WILL CHANGE
TO SNOW AS THE COLD FRONT MOVES THROUGH MONDAY EVENING. LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE BEHIND THE FRONT MONDAY NIGHT INTO
TUESDAY.
THE AIRMASS WILL THEN DRY OUT AND BECOME BITTERLY COLD TUESDAY
NIGHT THROUGH THE REST OF THE WEEK. LOW TEMPERATURES IN THE SINGLE
DIGITS WILL BE COMMON WITH SOME BELOW ZERO READINGS LIKELY. IN
ADDITION, WIND CHILLS WILL BE WELL BELOW ZERO AT TIMES OVER
EXPOSED AREAS. TEMPERATURES WILL BE COLDEST IN AREAS WHERE SNOW
ACCUMULATES.
VERY COLD WEATHER IS CERTAIN THIS WEEK. RESIDENTS AND TRAVELERS
SHOULD BE PREPARED FOR DANGEROUSLY COLD WEATHER ACROSS THE EAST
SIDE. TRAVELERS SHOULD ALSO BE PREPARED FOR POSSIBLE WINTRY
DRIVING CONDITIONS, ESPECIALLY OVER THE MOUNTAINS.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
CAZ080>082-030000-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD
319 PM PST SUN DEC 1 2013
...STRONG COLD FRONT MONDAY EVENING FOLLOWED BY VERY COLD WEATHER
THIS WEEK...
A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA MONDAY
EVENING. PRECIPITATION IS EXPECTED TO FALL MOSTLY AS RAIN THROUGH
MONDAY EVENING BUT AS SNOW LEVELS DROP, LIGHT SNOW ACCUMULATIONS
ARE POSSIBLE MONDAY NIGHT INTO TUESDAY, ESPECIALLY OVER THE
MOUNTAINS.
THIS FRONT WILL BE FOLLOWED BY UNSEASONABLY COLD AIR TUESDAY
THROUGH THE REST OF THE WEEK. LOW TEMPERATURES ARE EXPECTED TO BE
IN THE TEENS AND 20S MUCH OF THE WEEK, WITH THE COLDEST NIGHT
EXPECTED WEDNESDAY NIGHT. HIGHS WILL STRUGGLE TO REACH FREEZING IN
MOST AREAS THROUGH THE WEEK.
COLD WEATHER IS CERTAIN ACROSS NORTHERN CALIFORNIA THIS WEEK.
RESIDENTS AND TRAVELERS SHOULD PREPARE FOR VERY COLD WEATHER AS
WELL AS THE POSSIBILITY OF WINTRY DRIVING CONDITIONS.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
CAZ085-ORZ030-031-030000-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
319 PM PST SUN DEC 1 2013
...LIGHT SNOW POSSIBLE MONDAY NIGHT FOLLOWED BY BITTERLY COLD
WEATHER THE REST OF THE WEEK...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER MONDAY.
STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE AHEAD OF THE FRONT
THROUGH MONDAY AFTERNOON. SEE PDXNPWMFR FOR DETAILS ON THE WIND
AND IMPACTS.
PRECIPITATION IS EXPECTED TO REMAIN RAIN UNTIL THE FRONT PASSES
LATE MONDAY AFTERNOON, THEN WINDS WILL SHIFT TO NORTHWEST AND RAIN
WILL CHANGE TO SNOW. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE BEHIND
THE FRONT MONDAY NIGHT INTO TUESDAY.
THE AIRMASS WILL THEN DRY OUT AND BECOME BITTERLY COLD TUESDAY
NIGHT THROUGH THE REST OF THE WEEK. LOW TEMPERATURES IN THE SINGLE
DIGITS WILL BE COMMON WITH SOME BELOW ZERO READINGS LIKELY. IN
ADDITION, WIND CHILLS WILL BE WELL BELOW ZERO AT TIMES OVER
EXPOSED AREAS. TEMPERATURES WILL BE COLDEST IN AREAS WHERE SNOW
ACCUMULATES.
STRONG WINDS FOLLOWED BY VERY COLD WEATHER ARE CERTAIN ACROSS THE
EAST SIDE THIS WEEK. RESIDENTS AND TRAVELERS SHOULD BE PREPARED
FOR IMPACTS FROM WIND AND THEN DANGEROUSLY COLD WEATHER.
TRAVELERS SHOULD ALSO BE PREPARED FOR POSSIBLE WINTRY DRIVING
CONDITIONS.
STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED FORECASTS
AS THIS STORM SYSTEM APPROACHES.
WRIGHT
High Wind, Northern & Eastern Klamath County & Western Lake County
- When
- December 1, 9:00 PM PST to 10:00 PM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The Calimus Butte RAWS recorded a gust to 58 mph at 01/2200 PST.
High Wind, Central & Eastern Lake County
- When
- December 2, 12:38 AM PST to 6:38 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Summer Lake RAWS recorded a gust to 61 mph at 02/0138 PST and a gust to 59 mph at 02/0638 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479135, 479136.